Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 6, 2014, 11:55 AM MDT for Bingham County, Power County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 11:55 AM MDT (17:55 UTC)
- Expired
- Aug 6, 2014, 2:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 31 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.9 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971 WGUS55 KPIH 061755 FFWPIH IDC011-077-062000- /O.NEW.KPIH.FF.W.0028.140806T1755Z-140806T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1155 AM MDT WED AUG 6 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO... CENTRAL POWER COUNTY IN SOUTHEAST IDAHO... * UNTIL 200 PM MDT * AT 1149 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL CENTRAL POWER COUNTY... RURAL SOUTHWESTERN BINGHAM COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4306 11308 4306 11283 4275 11288 4276 11311 $$ GK
2 follow-up statements
370 WGUS75 KPIH 061856 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1256 PM MDT WED AUG 6 2014 IDC011-077-062000- /O.CON.KPIH.FF.W.0028.000000T0000Z-140806T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BINGHAM ID-POWER ID- 1256 PM MDT WED AUG 6 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM MDT FOR CENTRAL POWER AND EXTREME SOUTHWESTERN BINGHAM COUNTIES... AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 4306 11308 4306 11283 4275 11288 4276 11311 $$ GK
485 WGUS75 KPIH 061953 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MDT WED AUG 6 2014 IDC011-077-062003- /O.EXP.KPIH.FF.W.0028.000000T0000Z-140806T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BINGHAM ID-POWER ID- 153 PM MDT WED AUG 6 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM MDT FOR CENTRAL POWER AND EXTREME SOUTHWESTERN BINGHAM COUNTIES... LAT...LON 4306 11308 4306 11283 4275 11288 4276 11311 $$ GK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 7:27 AM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 7:27 AM MDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 727 AM MDT WED AUG 6 2014 .UPDATE... LOOKING AT NEW MODELS STARTING TO ARRIVE ALONG WITH CURRENT SATELLITE IMAGES...DECIDED TO INCLUDE ENTIRE CWA IN FLASH FLOOD WATCH. CURRENT BAND OF RAIN IS PRIMARILY EXTENDS FROM SHOSHONE THROUGH MUDLAKE. SEEING SOME CLEARING ON THE SOUTHERN SIDE OF THIS BAND...ALONG THE SOUTHERN AND EASTERN HIGHLANDS. ANTICIPATE THIS WILL BE THE PRIMARY FOCUS FOR THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON. VALLE && .PREV DISCUSSION... /ISSUED 253 AM MDT WED AUG 6 2014/ DISCUSSION...PRECIPITABLE WATER VALUES ACROSS THE FORECAST AREA REMAIN ABOVE ONE INCH THROUGH THURSDAY AFTERNOON. ALL FLOOD WATCHES WILL REMAIN IN EFFECT. THE UPPER AND LOWER SNAKE PLAIN WILL BE ADDED TO THE WATCH AS WELL. SATELLITE AND RADAR SHOW A NICE CLOSED CIRCULATION THAT HAS DEVELOPED...DISSIPATED...AND REDEVELOPED OVER WESTERN CASSIA COUNTY AREA OVER THE PAST 24 HOURS. PRECIPITATION AMOUNTS HAVE VARIED WIDELY IN THAT AREA...BUT THERE ARE MULTIPLE SITES THAT HAVE RECORDED RAIN IN EXCESS OF ONE INCH. A REMOTE WEATHER STATION NORTHEAST OF MAGIC MOUNTAIN...TRAIL GULCH REPORTED 1.68 INCHES IN THE LAST 12 HOURS ALONE. BOTH THE 00Z AND 06Z MODEL RUN OF THE NAM12 MODEL MOVE THE CLOSED 700 MB CIRCULATION FROM THAT AREA...CLOSER TO POCATELLO BY NOON TODAY. MODEL SUGGESTS .25 TO .50 INCH RAIN POSSIBLE WHEN THAT HAPPENS IN THE AREA OF POCATELLO...IDAHO FALLS...ABERDEEN AND ALL FOUR FORT HALL LODGES. WITH THE ABUNDANT RAIN OF THE PAST TWO DAYS...FEEL IT PRUDENT TO EXPAND THE WATCH TO INCLUDE THAT AREA. THE 700MB CIRCULATION REMAINS ROUGHLY IN THAT LOCATION WELL INTO THURSDAY MORNING AND SLOWLY DRIFTS TO NEAR DRIGGS THURSDAY AFTERNOON...AND FINALLY CROSSES INTO WYOMING BY FRIDAY. MODELS ARE HAVING SOME DIFFICULTY WITH THE NEW TROUGH THAT DEVELOPS NEAR THE COAST THIS WEEKEND. THE NORTHERN PORTION TRACKS THROUGH THE PAN HANDLE WHILE THE SOUTHERN PORTION BECOMES A NEW CUT OFF LOW FEATURE NEAR THE CALIFORNIA COAST. THE GFS IS NOT AS STRONG AS IT WAS YESTERDAY WITH THE POTENTIAL FOR ANOTHER SURGE OF MONSOON MOISTURE TO DEVELOP AROUND SUNDAY OR MONDAY...BUT THE MODEL STILL SAYS THERE IS A CHANCE. THE EUROPEAN MODEL IS SUGGESTING THIS MIGHT BE DELAYED UNTIL TUESDAY. RS AVIATION...UPPER LOW NEAR KTWF THIS MORNING WILL PRODUCE WIDESPREAD RAIN AND OCNL IFR CIGS IN THE MAGIC VALLEY. WITH MONSOON MOISTURE STILL IN PLACE...SHOWERS AND A FEW TSTMS WILL DEVELOP THIS AFTN AND CONTINUE INTO THE EVE. OCNL MVFR VIS CAN BE EXPECTED IN HEAVIER SHOWERS...AND OCNL LOW CIGS WILL REMAIN POSSIBLE INTO THE EARLY AFTN AT KBYI. HEDGES FIRE WEATHER...AN UPPER LOW OVER THE MAGIC VALLEY TODAY WILL RESULT IN FAIRLY WIDESPREAD SHOWERS AND WIDELY SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY AND THURSDAY. HEAVY RAINFALL AMOUNTS ARE AGAIN POSSIBLE. TEMPERATURES WILL REMAIN COOL AND HUMIDITY HIGH. RESIDUAL MONSOON MOISTURE WILL STILL BE ENOUGH FOR SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS IN THE MTNS AND ISOLATED ACTIVITY IN THE VALLEYS THROUGH THE WEEKEND. TEMPERATURES WILL WARM BACK TO MORE NORMAL SUMMER READINGS OVER THE WEEKEND...ALONG WITH A DROP IN HUMIDITY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING IDZ017>025-031-032. &&
In the hours before
Local storm report, Aug 6, 11:51 AM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1151 AM MDT WED AUG 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FUNNEL CLOUD 4 NW AMERICAN FALLS 42.82N 112.91W
08/06/2014 POWER ID LAW ENFORCEMENT
BRIEF FUNNEL CLOUD SPOTTED NEAR PLEASANT VALLEY RD.
&&
EPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:48 PM MDT | Areal Flood Advisory | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 3 hr |
| Aug 5, 6:52 PM MDT | Special Weather Statement | PIH | Camas | 38 min |
| Aug 5, 7:56 PM MDT | Special Weather Statement | PIH | Camas | 49 min |
| Aug 5, 8:39 PM MDT | Special Weather Statement | PIH | Lincoln | 51 min |
| Aug 5, 9:16 PM MDT | Special Weather Statement | PIH | Power | 59 min |
| Aug 5, 11:43 PM MDT | Areal Flood Advisory | PIH | Cassia | 6 hr |
| Aug 5, 11:56 PM MDT | Areal Flood Advisory | PIH | Lincoln | 6 hr |
| Aug 6, 9:09 AM MDT | Areal Flood Advisory | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Fremont and 1 more | 3 hr |
| Aug 6, 10:37 AM MDT | Areal Flood Advisory | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 3 hr |
| Aug 6, 12:17 PM MDT | Areal Flood Advisory | PIH | Clark, Fremont | 3 hr |
| Aug 6, 1:13 PM MDT | Flash Flood Warning | PIH | Bingham, Blaine, Butte, Minidoka, Power | 2 hr |
| Aug 6, 1:23 PM MDT | Flash Flood Warning | PIH | Blaine | 6 hr |
| Aug 6, 1:46 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 44 min |
| Aug 6, 2:34 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 26 min |
| Aug 6, 2:52 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 113 min |
| Aug 6, 3:32 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham, Power | 4 hr |
| Aug 6, 4:19 PM MDT | Special Weather Statement | PIH | Teton | 56 min |
| Aug 6, 4:25 PM MDT | Special Weather Statement | PIH | Jefferson, Madison | 65 min |
| Aug 6, 4:38 PM MDT | Special Weather Statement | PIH | Bonneville | 52 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.